MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH ANTI BACKOUT SCREW, 20 MM; APPLIANCE,FIXATION,SPINAL INTERVERTEBRAL BODY

MEDOS INTERNATIONAL SàRL CH ANTI BACKOUT SCREW, 20 MM; APPLIANCE,FIXATION,SPINAL INTERVERTEBRAL BODY
Model Number 172803020
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during l3-s1 alif surgery, upon instrumenting the l4/l5 level and after inserting mtf alif allograft into the disc space, the surgeon requested to use the depuy bowti anterior buttress staple.He positioned the bowti and then used the awl to perforate the cortex and prepare a hole for the screw.When inserting the screw, he noticed that the purchase wasn't strong and that the screw seemed to fall into the hole rather than thread in.He then removed the bowti staple and screw and moved the implant over so that he could create a new hole for the screw.Again, he experienced the same problem.Again, he removed the implant and chose not to re-instrument with the bowti.There was a surgical delay of fifteen (15) minutes.Patient status is unknown.The procedure was successfully completed.Concomitant device reported: anti backout screw, 25mm (part #: 172803025, lot #: wa24956, quantity 1); staple, 24mm (part #: 172802024, lot #: wa21807, quantity 2); screws (part#: unknown, lot#: unknown, quantity unknown).This report is for one (1) anti backout screw, 20mm.This is report 2 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual inspection: the anti backout screw, 20 mm (p/n: 172803020, lot #: wa24073) was returned and received assembled with the staple, 24 mm (p/n: 172802024, lot #: wa21807) at us cq.Upon visual inspection, no issues were identified with the returned device.Functional test: the functional test was not performed as the awl used to perforate the cortex and prepare the hole for the screw was not returned.Dimensional inspection: the dimensional inspection was performed on the returned device.The outer diameter of the screw threads was measured to and is within the specification per relevant drawings.Document/specification review: based on the date of manufacture the relevant drawings, reflecting the current and manufactured revision were reviewed investigation conclusion: the complaint condition was unconfirmed for the anti backout screw, 20 mm (p/n: 172803020, lot #: wa24073).There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: a review of the receiving inspection (ri) for anti-blackout screw, 20mm was conducted identifying that lot number wa24073 was released in a single batch.Batch1: lot qty of 103 units were released on 14 oct 2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ANTI BACKOUT SCREW, 20 MM
Common Device Name
APPLIANCE,FIXATION,SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9812932
Report Number1526439-2020-00681
Device Sequence Number19555799
Product Code KWQ
UDI-Device Identifier10705034015668
UDI-Public(01)10705034015668
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K021039
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number172803020
Device Catalogue Number172803020
Device Lot NumberWA24073
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2020
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer03/19/2020
04/01/2020
Initial Report FDA Received Date03/10/2020
Supplement Report FDA Received Date03/31/2020
04/03/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANTI BACKOUT SCREW, 25 MM; STAPLE, 24 MM (QTY2); UNKNOWN SCREWS
Outcome Attributed to Adverse Event Required Intervention;